Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Variational principles in anisotropic and nonhomogeneous elastokinetics


Author: M. Ben-Amoz
Journal: Quart. Appl. Math. 24 (1966), 82-86
MSC: Primary 73.49
DOI: https://doi.org/10.1090/qam/195329
MathSciNet review: 195329
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Variational principles are formulated in terms of polarization stresses and strains in anisotropic and nonhomogeneous elastokinetics. The principles correspond to the well-known principles of Reissner and Washizu and are shown to produce, under suitable subsidiary conditions, functional which are a generalization to elastokinetics of the Hashin-Shtrikman functional in elastostatics.


References [Enhancements On Off] (What's this?)

  • [1] Z. Hashin and S. Shtrikman, On some variational principles in anisotropic and non-homogeneous elasticity, J. Mech. Phys. Solids 10 (1962), 335–342. MR 0147031, https://doi.org/10.1016/0022-5096(62)90004-2
  • [2] R. Hill, New derivations of some elastic extremum principles, Progress in Applied Mechanics, Macmillan, New York, 1963, pp. 99–106. MR 0160359
  • [3] Eric Reissner, On a variational theorem in elasticity, J. Math. Physics 29 (1950), 90–95. MR 0037702
  • [4] Eric Reissner, On variational principles in elasticity, Calculus of variations and its applications. Proceedings of Symposia in Applied Mathematics, Vol. VIII, McGraw-Hill Book Co., Inc., New orl-Toronto-London, for the American Mathematical Society, Providence, R.I., 1958, pp. 1–6. MR 0096419
  • [5] K. Washizu, On the variational principles of elasticity and plasticity, Aeroelastic and Structure Res. Lab., MIT, 1955

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73.49

Retrieve articles in all journals with MSC: 73.49


Additional Information

DOI: https://doi.org/10.1090/qam/195329
Article copyright: © Copyright 1966 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website